MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1111-01
Medical Device Problem Codes Fracture (1260); Device Fell (4014)
Health Effect - Clinical Codes Fall (1848); Muscle/Tendon Damage (4532)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Assitional information will be provided upon investigation conclusion.
 
Event or Problem Description
Arjo was notified of an incident involving a carevo shower lift trolley.The incident occurred during a patient's treatment while the patient was changing position to the side of the carevo.It was indicated that the side support broke down, causing the patient to fall.The caregiver tried to catch the patient using the knee, but was unsuccessful and ended up under the patient to absorb the fall.As a result, the patient was not injured, but the caregiver sustained a strain injury.
 
Additional Manufacturer Narrative
Process of analyzing information is ongoing.Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
Arjo was notified of an incident involving a carevo shower lift trolley.The incident occurred during a patient's treatment while the patient was changing position to the side of the carevo.It was indicated that the side support broke down, causing the patient to fall.The caregiver tried to catch the patient using the knee, but was unsuccessful and ended up under the patient to absorb the fall.As a result, the patient was not injured, but the caregiver sustained a strain injury and traumatism at the knee level.The caregiver was able to continue work after event.The carevo is equipped with two side supports.Each side support consists of two handles which allow securing the side support in raise position, outer position or down position.In order to place the side support in desire position, both handles must be used at the same time.Based on the gathered information, it was found that one of the two locking handles on the side support was cracked.The latch on this handle was broken, which meant it could no longer lock the side support on that side.The other handle showed slight wear but was still able to lock the side support.During the event, the caregiver unintentionally released the remaining working handle while repositioning the resident, most likely by hitting it with a leg or knee.Since the other handle was not locked (as it was cracked), the side support opened unexpectedly.The post market survaillance data review and the investigation performed revealed that safety side handles are not deforming or breaking during normal use or in critical misuse situation.In order to find a root cause of the side support handle breakage several tests were performed (strenght test, durability test, material composition review).The test results showed that the product meets it¿s requirements and specification.It was indicated that the side support handle had been broken prior to the incident.The device was under arjo service, and the last maintenance was performed by arjo in february 2024 ¿ one year before the event.No issues related to the locking handles were reported following this maintenance.The caregiver using the device is obligated to check that all parts are in place before each use, as well as to perform a thorough inspection for any damage.If any part is missing or damaged, the product should be removed from service until it is repaired.Additionaly, the carevo instruction for use (ifu; 04.Ba.08_13en) warns user about the necessity of checking if the side supports are properly closed and locked: ¿to avoid patient from falling out of the device make sure that all side supports are in a locked position¿.Following the ifu the caregiver should lift the opening handles and raise/lower the side support to the selected position until it locks and clicks into place.If the opening handles will not lock the caregiver should remove the patient and make a visual check.If check result reveals any malfunction, the caregiver should contact qualified personnel.The check of opening handles to confirm that they lock properly is a part of every week functionality test routine.In conclusion, it can be established that the incident was a result of the device's instructions not being followed.To sum up, the carevo failed to meet its performance specifications as side support handle was damaged.The event occurred during use with the resident.The complaint was assessed as reportable due to the allegation of patient fall.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key21707035
Report Number3007420694-2025-00077
Device Sequence Number17307362
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)200721
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBAC1111-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/22/2025
05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown